"2 weeks after infusion of tocilizumab at hospital,-has anyone had any positive or negative results so far ?

This is my fourth biologic drug and I am desparate to get some relief, after 4 years diagnosed. It would be great to hear from those who have also tried it. At the moment I have been having terrible side effects including, nausea,mouth ulcers, v. loose bowels, bloating and remain in flare up.

How long has anyone waited before things started to work?

Any info on experiences will be greatly recieved.

Asa's mum xx

10 Replies

oldestnewest
  • Hi Asa's Mum, tocilizumab is my next option apparently which will be in about 3 months as have to wait for rotixumab to work it's way out of my system. So I will watch for the answers to your question with baited breath. Tocilizumab will be my 3rd biological.

    Reading from the info I have been given to read yesterday it takes from something like 2 weeks (and sometimes not until after the 2nd infusion) to show any effect so hopefully you will show some response very soon. Also, I hope that the side effects you are experiencing pass quickly.

    Are you taking any meds. to line your stomach which may help with the nausea and do you take vit. C tablets (I have found in the past relieved the mouth ulcers).

    I hope you are feeling better today

    Judi xxxx

  • Hi Judi! Sorry to hear that you too have been on lots of these drugs but it has helped me to hear that others are still looking for the magic one???????It does make me feel that I am human after all.

    I am taking maximum naproxyn and cocodamol, with omaprazole for my stomach. I now take anti-depressants since going through this process of IHR and the dismissal from work, as well as blood pressure and diabetes tablets. I always try to eat plenty of friut and vegatables but it maybe that I need extra vit c on these meds? I have put loads of weight on, and my muscles are so wasted since being house bound for months on end. I am trying to stay hopeful that in weeks to come and possibly the second infusion brings some positive change??

    I will keep in touch to let you know the outcome.

    Thanks Asa's mum xx

  • Hi Asa's Mum, do hope that biologics help you soon. I cannot be of much help really because I am about to start on Tocilizumab in October as nothing help has helped me. I do hope that you feel better soon and I too will be watching for answers to your question with baited breath as Judi is doing!! I did experience mouth ulcers with methotrexate when I tried that and took some folic acid which cleared ulcers up really quickly but vic C tablets are a very good idea.

    Really hope that you are feeling much better. Keep in touch.

    Lesley xx

  • Hi Lesley! Thanks for your support. As said to Judi I will keep you up to date with the effects of my meds as you may get some benefit from my experience.(Hope so)

    Hubby's gonna get some vit c on way home from work, this on top of my bulging fruit bowl, as I do love my fruit). That's what I find frustrating is the healthy diet but you just would not believe looking at me !!! At least now I feel in a better place since seeing the support on here, and I will keep in touch. Thanks Asa's mum xx

  • I can't remember clearly with my anti tnf with infliximab. It was a month or so before I really started to have benefits but I imagine all drugs are a bit different. Do everything you can to give it a chance eg. Rest after an infusion, take it easy. And I really hope it works

    C

  • Hi Cathie, I think I really must take your advice and rest after every infusion. I tend to worry so unnecessary, as hubby's a marvel, but I do feel so helpless still. Well I hope in a couple of weeks after my next infusion it starts to work-all crossed !! Thank you for the kind words of support.

    Asa's mum xx

  • I too had this treatment two weeks ago and same as you its my fourth biologic drug.

    I too unfortunately am still in a flare, I have side effects off low blood pressure which is causing dizzy spells, nausea, feeling faint. I've had a few times were I've passed out for a few seconds, I've had severe fatigue, a sore throat and been coughing up a lot off mucus in a morning and generally felt rubbish.

    About ten minutes into my infusion my blood pressure dropped really low and the nurses rallied round put me into a bed and managed to get it back up but it was still very low compared to normal.

    After a week off feeling like this I phoned my doctor out who said he thought I had a viral infection however I later spoke to my rheumatologist and was told its just side effects.

    I am now worried if the side effects are this bad for over two weeks since infusion is this treatment really worth it? I don't know if you feel the same or not.

    Take care and sorry I've not been around much just so much going on in life at moment don't get chance, but thinking off you all and wishing you all well

    Julie xxx

  • Hi Julie! Good to hear your experience although not very nice for you! As above apart from the hideous side effects I dont feel any better and so worn out. I cant seem to do a thing. I have now felt dizzy with really heavy sweating which comes over me in waves. As above I hope these meds start working soon, for me and you both!!! I was getting to think I must be something strange or have something else going on, as trying all these drugs and getting nowhere was making me very low in mood and couldnt understand why nothing works, but now I know sadly that I am not alone. Awful but true. Let us know how you are doing over the next few weeks with infusions, as I will you and those above. Take care and best of luck.

    Asa's mum xx

  • Hi Asa's mum

    The summary of product characteristics (SPC) for this drug suggests that clinical improvement is usually en 'within 6 weeks' so it may take a little longer yet, but I hope things pick up soon.

    As this is one of the newer drugs it will obviously be harder to find people on here that have tried it, but there is a positive patient story on our website, which may be of interest:

    nras.org.uk/about_rheumatoi...

    Hope that helps!

    Victoria

    (NRAS Helpline)

  • Hi Asa's mum,

    I have been on tocilizumab for about 4 months and it worked for me almost straight away and my CRP went to normal and its always very elevated. Unfortunately, my liver test was abnormal so they had to put me on half dose for a couple of months but still it worked, it just seemed to run out towards the end of the month. I do seem to get more bugs with this one,

    sore throat, and then celulitus after a flea bite. I had my last infusion on Wednesday and for the first time I feel awful, I have had an awful headache for the last two days and sinus pain, ache a bit and my hands are painful.

    All in all I'm quite happy with this one and it is the last option at the end of the day, until they bring out more.

    Claire

You may also like...